Florida, 2019Hail and Damaging Winds in Florida, March 2, 2019
March 2, 2019 · NWS JAX · 3 events in 3 counties and zones
Thunderstorms ahead of an approaching cold front were enhanced by a passing upper level short wave trough axis during the afternoon. Bulk shear within the 0-6 km layer was 46 kts with cool mid level temperatures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms ahead of an approaching cold front were enhanced by a passing upper level short wave trough axis during the afternoon. Bulk shear within the 0-6 km layer was 46 kts with cool mid level temperatures. Hail and gusty winds were hazards from isolated severe storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 2, 9:12 AM EST, 5 hours 39 minutes earlier.
Area forecast discussion, Mar 2, 9:12 AM EST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
912 AM EST Sat Mar 2 2019
.UPDATE...Showers and scattered thunderstorms south of a cold
front are moving east across se Ga and the Suwannee Valley of n Fl
this morning. Another upper impulse in the fast westerly flow
aloft will produce the potential for isoalated strong to
marginally severe storms again today. Elevated morning instability
will become surface based as low levels warm. Amount of warming
and instability may be kept down as cloud cover and showers
increase this morning from the west. 12z Jax sounding shows
cooler mid level temps and higher CAPE values(MUCAPE~1200 J/kg)
than yesterday. Vertical speed shear is strong with 0-6 km shear
at 46 kts. Expect convection to strengthen by early afternoon with
potential for isolated hail and strong winds as the storms
develop south across ne Fl.
&&
.AVIATION...Showers and scattered thunderstorms will increase in
coverage with activity reaching SSI by 15z...the Jacksonville
terminals 17Z-20Z and SGJ and GNV 18z-21Z. Expect IFR conditions
in heavy showers with strong gusty winds til early evening.
&&
.MARINE...Light winds and seas today and tonight as frontal
boundary remains just north of the area with high pressure to the
south. Periods of showers and thunderstorms through early evening
will produce isolated areas of strong gusty winds with heavy
downpours as the storms move from west to east.
Rip Currents: Low risk this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 60 76 54 / 50 40 50 80
SSI 68 60 73 58 / 60 10 30 60
JAX 77 62 79 62 / 60 20 30 30
SGJ 76 61 78 64 / 70 20 20 20
GNV 80 62 81 64 / 70 10 10 40
OCF 81 62 82 64 / 20 10 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Zibura/Kennedy/
In the hours before
Special weather statement, Mar 2, 10:25 AM EST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1025 AM EST SAT MAR 2 2019
FLZ024-124-GAZ154-164>166-021615-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-Coastal Glynn GA-
Charlton GA-Coastal Camden GA-
1025 AM EST SAT MAR 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CAMDEN...SOUTHEASTERN
GLYNN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 1115 AM EST...
* At 1024 AM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Race
Pond to near St. George. Movement was east at 45 mph.
* Winds in excess of 40 mph possible with these storms along with
heavy downpours.
* Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina
Beach, Hilliard, Folkston, Woodbine, Callahan and Kings Bay Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 3067 8143 3046 8197 3092 8217 3120 8137
TIME...MOT...LOC 1524Z 257DEG 42KT 3092 8210 3051 8194
ZIBURA
Special weather statement, Mar 2, 1:26 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
126 PM EST SAT MAR 2 2019
FLZ022-030-031-035-036-021915-
Columbia FL-Union FL-Alachua FL-Bradford FL-Gilchrist FL-
126 PM EST SAT MAR 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GILCHRIST...NORTHERN
ALACHUA...WEST CENTRAL BRADFORD...SOUTH CENTRAL UNION AND SOUTH
CENTRAL COLUMBIA COUNTIES UNTIL 215 PM EST...
* At 125 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over High Springs, or 13 miles
southwest of Worthington Spring, moving east southeast at 25 mph.
* Winds in excess of 40 mph possible with this storm along with
heavy downpours.
* Locations impacted include...
Gainesville, Worthington Spring, Alachua, High Springs, Worthington
Springs, Sampson, Gainesville Airport, Newberry, Waldo and La
Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2969 8285 2996 8250 2995 8222 2978 8211
2965 8232 2964 8263
TIME...MOT...LOC 1825Z 304DEG 17KT 2981 8260
ZIBURASpecial weather statement, Mar 2, 2:16 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EST SAT MAR 2 2019
FLZ031-036-022015-
Alachua FL-Bradford FL-
216 PM EST SAT MAR 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA AND SOUTHERN
BRADFORD COUNTIES UNTIL 315 PM EST...
* At 215 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Alachua, or 7 miles north of
Gainesville, moving east at 15 mph.
* Small hail and winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Gainesville, Alachua, Hawthorne, University Of Florida, Rochelle,
Orange Heights, Gainesville Airport, Newnans Lake, Waldo and
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2968 8255 2992 8236 2985 8205 2967 8206
2954 8213
TIME...MOT...LOC 1915Z 270DEG 14KT 2979 8236
ZIBURAThunderstorm Wind, Alachua
- When
- March 2, 2:51 PM EST
- Where
- Alachua County, 1.39 mi ESE of (Gnv)gainesville Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.670, -82.250
Power lines were blown down across NE 55th Blvd East of Gainesville. The time of damage was based on radar.
Hail, Putnam
- When
- March 2, 3:32 PM EST
- Where
- Putnam County, 1.83 mi NW of Edgar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.620, -81.970
Thunderstorm Wind, Flagler
- When
- March 2, 5:12 PM EST
- Where
- Flagler County, 1.51 mi SSW of Bunnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.450, -81.270
Trees were blown down along State Road 11 west of Bunnell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Nevada, March 2 to 3, 20192 deaths · 1 event
- Tornado and Debris Flows in California, March 2, 2019$30,000 · EF0 · 12 events
- Extreme Cold in South Dakota, March 2 to 3, 201926 events
- Extreme Cold in Minnesota, March 2 to 3, 201924 events
- Heavy Snow and Winter Weather in Kansas, March 2 to 3, 201919 events
- Extreme Cold in North Dakota, March 2 to 3, 201918 events
- Winter Weather in New York, March 2, 201917 events
- Extreme Cold and Heavy Snow in Kansas, March 2 to 4, 201915 events
- Winter Weather in Nebraska, March 2 to 3, 201914 events
- Extreme Cold in Montana, March 2 to 3, 201914 events
- Winter Weather in New Jersey, March 2, 20199 events
- Winter Weather in Connecticut, March 2, 20198 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808403, 808402, 808404.